Total necrosis of the intranasal structures and soft palate as a result of nasal inhalation of crushed OxyContin

July 31, 2005
| Reprints
Abstract
Nasal inhalation of substances such as cocaine has long been linked to septal necrosis and more recently to palatal perforation. This report describes the case of a 37-year-old man who was addicted to crushed OxyContin (sustained-release oxycodone HCl) tablets and who presented with total necrosis of the septum, sinuses, and soft palate. To the best of the author's knowledge, this is the first reported case of nasal and palatal necrosis linked to nasal inhalation of crushed OxyContin, which is a relatively new form of drug abuse. The pathophysiology of drug-induced sinonasal disease and a review of the literature are also presented.

Full Text Article: GREENE_08-05.pdf

ENT Journal provides full text articles to our registered members.
Please log in or sign up for a FREE membership to view the full content:

You may also like to: